Eyes Home > Side Effects of Metipranolol
Potential side effects of metipranolol include abnormal vision, inflammation of the eyelid, and sensitivity to light. In clinical studies, temporary eye discomfort was the most common side effect that was reported with the drug. Side effects of this medication are generally mild, but you should contact your healthcare provider immediately if you experience rapid weight gain, chest pain, or a slow heart rate.
As with any medicine, metipranolol (OptiPranolol®) can cause side effects. However, not everyone who takes the medication will have problems. In fact, most people tolerate it quite well. If side effects do occur, in most cases, they are minor and either require no treatment or can easily be treated by you or your healthcare provider.
(This article covers many, but not all, of the possible side effects with metipranolol. Your healthcare provider can discuss a more complete list of metipranolol side effects with you.)
Some side effects with metipranolol, while occurring infrequently, are potentially serious and should be reported immediately to your healthcare provider. These include, but are not limited to:
- A slow heart rate (bradycardia)
- Low blood pressure (hypotension)
- Worsening of asthma or chronic obstructive pulmonary disease (COPD)
- Chest pain
- An irregular heart rhythm (arrhythmia)
- Signs of heart failure, such as:
- Water retention
- Swelling in the hands or feet
- Rapid weight gain
- Difficulty breathing
- Shortness of breath
- Signs of an allergic reaction to the medication, such as:
- An unexplained rash or hives
- Itching (more than the usual itching related to eye allergies)
- Unexplained swelling, especially of the mouth, lips, or throat
- Wheezing or difficulty breathing.
Of course, any eye drop can cause problems (such as an eye infection) if it is contaminated, so be sure to avoid touching the tip of the dropper to any surface, including the surface of the eye. Report any signs of an eye infection (such as severe pain, swelling, or redness) to your healthcare provider right away.